MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRIM CEM FXD BPLT #5; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRIM CEM FXD BPLT #5; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Catalog Number 5520B500
Medical Device Problem Codes Osseointegration Problem (3003); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Injury (2348); Osteolysis (2377)
Date of Event 09/08/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding revision due to degenerative arthritis involving a triathlon insert was reported.The event was not confirmed.Method & results: device evaluation and results: not performed as the product was not returned.Medical records received and evaluation: not performed as medical records were not provided.Device history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.The following devices were also listed in this report: triathlon symmetric x3 patella; cat# 5550-g-319; lot# e5l2; triathlon prim cem fxd bplt #5; cat# 5520b500; lot# s4jcm; triathlon ps fem component, cemented; cat# 5515-f-402; lot# dmuj; it cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.Conclusions: the information in this report was provided by stryker orthopaedics legal affairs department.The exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports, progress notes, x-rays and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description
It was reported that allegedly the patient was revised due to "degenerative arthritis, right knee".
 
Event or Problem Description
It was reported through the communication of an attorney that allegedly the patient was revised due to "degenerative arthritis, right knee".Update 03 july 2019 - conclusion of medial review confirmed ; review of these records confirm revision surgery for aseptic loosening of a primary cemented tka tibial baseplate.
 
Additional Manufacturer Narrative
An event regarding revision due to degenerative arthritis involving a triathlon baseplate was reported.The event was not confirmed.However, a review of the medical records provided by a clinician confirmed baseplate loosening.Method & results: device evaluation and results: not performed as the product was not returned.Medical records received and evaluation: a review of the provided medical records and x-rays by a clinical consultant indicated:review of these records confirm revision.Surgery for aseptic loosening of a primary cemented tka tibial baseplate.The root cause for the aseptic loosening could not be determined as no imaging or orthopedic.Office notes temporally related to the revision were available for review.The bone loss ¿under the anterior flange and centrally around the condyles¿ is most likely related to bone removed in notching the anterior cortex and unrelated to the aseptic loosening of the tibia.Device history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: review of these records confirm revision surgery for aseptic loosening of a primary cemented tka tibial baseplate.The root cause for the aseptic loosening could not be determined as no imaging or orthopedic office notes temporally related to the revision were available for review.The bone loss ¿under the anterior flange and centrally around the condyles¿ is most likely related to bone removed in notching the anterior cortex and unrelated to the aseptic loosening of the tibia.The exact cause of the event could not be determined because insufficient information was provided.Additional information including imaging or orthopedic office notes and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.

Brand Name
TRIATHLON PRIM CEM FXD BPLT #5
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8421210
Report Number0002249697-2019-01334
Device Sequence Number16686905
Product Code MBH
UDI-Device Identifier07613327050806
UDI-Public07613327050806
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2017
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2016
Device Catalogue Number5520B500
Device Lot NumberS4JCM
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/15/2019
Supplement Date Received by Manufacturer07/04/2019
Initial Report FDA Received Date03/14/2019
Supplement Report FDA Received Date07/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR